Please use this identifier to cite or link to this item: http://ir.swu.ac.th/jspui/handle/123456789/12345
Full metadata record
DC FieldValueLanguage
dc.contributor.authorTangkiatkumjai M.
dc.contributor.authorJanma J.
dc.contributor.authorChangsirikulchai S.
dc.date.accessioned2021-04-05T03:02:52Z-
dc.date.available2021-04-05T03:02:52Z-
dc.date.issued2019
dc.identifier.issn1252208
dc.identifier.other2-s2.0-85070519773
dc.identifier.urihttps://www.scopus.com/inward/record.uri?eid=2-s2.0-85070519773&partnerID=40&md5=b9df208b4fcd6fa19af6e224f4ab8290
dc.identifier.urihttp://ir.swu.ac.th/jspui/handle/123456789/12345-
dc.description.abstractStevia rebaudiana or its metabolites, steviol glycosides, has been used as a sweetener and has shown diuretic effects with excretion of sodium in long-term use. There is no report on nephropathy related to Stevia. The aim of the present study is to report a probable herb-drug interaction between Stevia and etoricoxib that may lead to acute kidney injury (AKI). A 47-year-old Thai woman reported that she took Stevia daily with etoricoxib 90 mg, 2 to 3 times a week for 6 months, and subsequently developed AKI. Her serum creatinine showed a significant increase. She had euthyroid and did not take any medications during that period. After the patient discontinued Stevia and etoricoxib, her serum creatinine returned to normal. A probable herb-drug interaction between Stevia products and etoricoxib was likely to be associated with prerenal AKI. The authors postulated an interaction with each other’s hemodynamic effects. A causal relationship between AKI and Stevia was assessed by the modified Naranjo algorithm. This algorithm indicated a probable relationship (5 scores) for Stevia. In summary, this is the first case report for humans relating to a probable herb-drug interaction between Stevia and etoricoxib associated with AKI. To prevent AKI, people who would like to use Stevia should be advised to drink large amounts of water and avoid using Stevia with NSAIDs or COX-2 inhibitors. © JOURNAL OF THE MEDICAL ASSOCIATION OF THAILAND| 2019.
dc.subjectcreatinine
dc.subjectcyclooxygenase 2 inhibitor
dc.subjectetoricoxib
dc.subjectnonsteroid antiinflammatory agent
dc.subjectplant extract
dc.subjectStevia rebaudiana extract
dc.subjectthiamazole
dc.subjectunclassified drug
dc.subjectacute kidney failure
dc.subjectadult
dc.subjectalgorithm
dc.subjectArticle
dc.subjectcase report
dc.subjectclinical article
dc.subjectcreatinine blood level
dc.subjectdizziness
dc.subjectdrug withdrawal
dc.subjectfatigue
dc.subjectfemale
dc.subjectglomerulus filtration
dc.subjectglucose blood level
dc.subjectgoiter
dc.subjecthemodynamics
dc.subjectherb drug interaction
dc.subjecthuman
dc.subjecthyperkalemia
dc.subjecthyponatremia
dc.subjectkidney function
dc.subjectkidney tubule disorder
dc.subjectmiddle aged
dc.subjectmouth mucosa
dc.subjectpotassium blood level
dc.subjectprescription
dc.subjectquestionnaire
dc.subjectsodium blood level
dc.subjectStevia rebaudiana
dc.subjectthyrotoxicosis
dc.titleA case report on the probable herb-drug interaction between stevia products and etoricoxib relating to declined kidney function
dc.typeArticle
dc.rights.holderScopus
dc.identifier.bibliograpycitationJournal of the Medical Association of Thailand. Vol 102, No.7 (2019), p.100-104
Appears in Collections:Scopus 1983-2021

Files in This Item:
There are no files associated with this item.


Items in SWU repository are protected by copyright, with all rights reserved, unless otherwise indicated.